Alert archive / Georgia / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 264, NWS Atlanta, GA

September 1, 2013Cobb County, Douglas County, Paulding County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Sep 1, 2013, 1:49 PM EDT for Cobb County, Douglas County, Paulding County, Georgia. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 1, 2013, 1:49 PM EDT (17:49 UTC)
Expired
Sep 1, 2013, 2:30 PM EDT
In force
41 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Cobb County, GA, Douglas County, GA, Paulding County, GA

The radar

The Atlanta radar (KFFC), 62 km from the middle of the area, began a volume at 17:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 1, 2:20 PM EDTHAIL 0.25Marietta, GAVIEWER RELAYED THROUGH BROADCASTER.. PEA SIZED HAIL AT WHITLOCK AND POLK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.8 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2013-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1924 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2013-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1924 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
690 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

270 
WUUS52 KFFC 011749
SVRFFC
GAC067-097-223-011830-
/O.NEW.KFFC.SV.W.0264.130901T1749Z-130901T1830Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
149 PM EDT SUN SEP 1 2013

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COBB COUNTY IN NORTH CENTRAL GEORGIA
  NORTHEASTERN DOUGLAS COUNTY IN NORTH CENTRAL GEORGIA
  NORTHEASTERN PAULDING COUNTY IN NORTHWEST GEORGIA

* UNTIL 230 PM EDT

* AT 147 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
  ACWORTH...MOVING SOUTHEAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  DALLAS...KENNESAW...HIRAM...POWDER SPRINGS...MARIETTA...LITHIA
  SPRINGS...AUSTELL AND SMYRNA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

&&

LAT...LON 3408 8492 3408 8464 3392 8444 3391 8445
      3388 8444 3385 8446 3383 8446 3379 8451
      3371 8469 3399 8496
TIME...MOT...LOC 1749Z 317DEG 18KT 3403 8475

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 12:21 PM EDT, 1 hour 28 minutes earlier.

Area forecast discussion, Sep 1, 12:21 PM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1221 PM EDT SUN SEP 1 2013

.UPDATE...
HRRR HAS THE BEST HANDLE ON THE ONGOING CONVECTION OVER NORTH GA.
WHILE IT IS SHOWING A LULL AS THE OUTFLOW FROM MCS INTERACTS WITH
INSTABILITY...CAPES 1500-2000 ACROSS PORTIONS OF WEST AND CENTRAL
GA. CURRENT THINKING AS AREA OVER NORTH GA WILL TRANSITION
SOUTHWARD WITHOUT THE LULL AND HAVE ADJUSTED POP/WEATHER TRENDS
ACCORDINGLY. OTHERWISE CURRENT FORECAST TRENDS PRETTY MUCH ON
TRACK EXCEPT FOR MAX TEMPERATURES IN PORTIONS OF NORTH GA WHICH
WERE ALSO TWEAKED. UPDATED FORECAST PRODUCTS WILL BE ISSUED
SHORTLY.

&&

.PREV DISCUSSION... /ISSUED 746 AM EDT SUN SEP 1 2013/

UPDATE...
HAVE UPPED THE POPS ACROSS NORTHERN GA THIS MORNING. HAVE SEEN A
STEADY INCREASE IN COVERAGE AHEAD OF WEAKENING MCS.

PREV DISCUSSION... /ISSUED 324 AM EDT SUN SEP 1 2013/

SHORT TERM /TODAY THROUGH MONDAY/...
HIGH PRESSURE HAS MOVED OFFSHORE...WHILE A STALLED BOUNDARY
REMAINS SITUATED ACROSS THE OHIO VALLEY. REGIONAL RADAR AND
SATELLITE SHOWS A WEAKENING MCS DROPPING SOUTH ACROSS SOUTHERN IN
AND W KY. ANOTHER AREA OF WEAKENING STORMS IS ACROSS THE TN/NC
BORDER. JUST A FEW CLOUDS ACROSS THE CWFA THIS MORNING...BLOW OFF
FROM THE STORMS TO THE NORTH. PATCHY FOG HAS ALSO DEVELOPED BUT
SHOULD BEGIN TO BURN OFF AFTER SUNRISE.

THE LATEST RUN OF THE HRRR BRINGS THE REMNANT SHOWERS/
THUNDERSTORMS FROM THE COMPLEXES UP NORTH ACROSS NORTHERN GA
DURING THE FIRST PART OF THE MORNING. THIS SEEMS REASONABLE...AS
THE ACTIVITY SHOULD CONTINUE TO WEAKEN AS IT APPROACHES THE
NORTHERN METRO. DO THINK THAT STORMS LATER IN THE DAY COULD FOCUS
UPON THE LEFTOVER OUTFLOW/DIFFERENTIAL HEATING BOUNDARY. HAVE
TRIED TO ORIENT POPS ACCORDING TO THE EARLY HOURS OF THE HRRR
OUTPUT.

MODELS DO HAVE A WEAK SHORTWAVE DROPPING SOUTH IN THE FLOW ACROSS
NORTHERN GA LATER IN THE AFTERNOON. THIS FEATURE SHOULD SERVE TO
FOCUS/INITIATE SCT/NMRS STORMS INTO THE EARLY EVENING. MODELS KEEP
THE ATMOS UNSTABLE OVERNIGHT...AND WITH ABUNDANT LOW LEVEL
MOISTURE...SCT/ISO STORMS WILL BE POSSIBLE THROUGH THE OVERNIGHT
HOURS. TOWARDS 12Z MONDAY...THE GFS LOOKS AS IF IT IS TRYING TO
BRING AN MCS ACROSS NORTHERN GA. THE NAM DOESN'T REALLY HAVE THIS
FEATURE IN THE MID LEVELS OR THE 800MB - 300MB THICKNESS PATTERN.
THE GFS MAY BE SUFFERING FROM CONVECTIVE FEEDBACK...BUT WILL KEEP
SCT POPS IN ACROSS THE NORTH OVERNIGHT. IF THE COMPLEX DOES INDEED
DEVELOP...POPS MAY HAVE TO BE RAISED.

FRONT OVER THE MID ATLANTIC WILL SHIFT SOUTHWARD THROUGH MONDAY AND
CONTINUE TO APPROACH THE CWFA FROM THE NORTH. GOOD SOUTHERLY FLOW
AHEAD OF THE BOUNDARY AND INSTABILITY WILL LEAD TO ANOTHER DAY OF
SCT THUNDERSTORMS. SEVERE WEATHER IS NOT ANTICIPATED TODAY OR
MONDAY...BUT A FEW OF THE STORMS COULD BE STRONG. IN ADDITION...
LOCALLY HEAVY RAINFALL ACROSS NORTHERN GA WILL BE POSSIBLE
ESPECIALLY ON MONDAY. STORMS WILL ALSO BE CAPABLE OF PRODUCING
OCCASIONAL LIGHTNING STRIKES AND GUSTY WINDS.

NLISTEMAA

LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
THE EXTENDED BEGINS WITH AN UPPER LOW OVER SOUTHERN ONTARIO...
TROUGHING DOWN THE EASTERN THIRD OF THE U.S...WITH THE ASSOCIATED
COLD FRONT PUSHING THROUGH THE SOUTHEAST. PRECIP CHANCES CONTINUE
ACROSS THE STATE MONDAY NIGHT BUT AS THE FRONT PUSHES TOWARD THE
COAST TUESDAY AND TUESDAY NIGHT...DRIER AIR FILTERS IN BEHIND IT
AND PUSHES PRECIP CHANCES INTO CENTRAL AND SOUTH GEORGIA. DRIEST
DAY LOOKS TO BE WEDNESDAY AS THE TROUGH AXIS SHIFTS EAST OFF THE
COAST AND HIGH PRESSURE DOMINATES MOST OF THE STATE. HOWEVER...ON
THURSDAY ANOTHER SHORTWAVE ROUNDS THE BASE OF THE TROUGH AND LOOKS
TO PROVIDE ENOUGH LIFT THAT WHEN COMBINED WITH OROGRAPHIC LIFTING
IS ENOUGH TO WARRANT SLIGHT TO LOW CHANCE POPS IN THE NORTHEAST
MOUNTAINS. ECMWF IS A LITTLE STRONGER WITH THIS SHORTWAVE
INITIALLY BUT BOTH MODELS IN REASONABLE AGREEMENT WITH THIS
FEATURE ON FRIDAY. AS WE PUSH INTO THE WEEKEND...THE GFS IS
DEFINITELY THE WETTER OF THE TWO MODELS SO COMPROMISED ON THIS
UNCERTAINTY BY PAINTING GENERALLY SLIGHT CHANCE POPS ACROSS THE
AREA ON SATURDAY.

AS FOR TEMPS...TUESDAY WILL CONTINUE THE TREND OF ABOVE-NORMAL
TEMPS...AND EVEN WITH THE FRONTAL PASSAGE TEMPS WILL ONLY DROP A
COUPLE OF DEGREES BUT SHOULD BE NEAR SEASONAL NORMALS. THE MORE
NOTICEABLE CHANGE WILL BE IN OVERNIGHT LOWS...LIKELY DROPPING AT
LEAST 5 DEGREES BETWEEN MONDAY NIGHT AND WEDNESDAY NIGHT. SATURDAY
IS A BIT FAR OUT THERE BUT WITH THE INFLUENCE OF THE STRONG
SHORTWAVE /INCREASED CLOUDINESS/...RIGHT NOW THAT LOOKS TO BE THE
COOLEST DAY OF THE PERIOD.

TDP

AVIATION...
12Z UPDATE...
ENHANCED FOG CHANNEL SHOWS A STRIP OF 300 TO 500 FOOT CIGS FROM
CANTON TO WEST OF ATL. THIS AREA IS MOVING EAST. DON'T THINK THE
DECK WILL DISSIPATE BEFORE IT REACHES THE AIRPORT...SO WILL
INCLUDE A BKN005 DECK FOR TWO HOURS. THE LOW DECK WILL SCT OUT TO
A CU DECK AROUND 4500 FT LATE THIS MORNING. CONVECTION HAS BEEN
INCREASING ACROSS N GA THIS MORNING. LATEST RUN OF THE HRRR HAS
THIS ACTIVITY COMING THROUGH THE AIRPORT AROUND 18Z. MOVED UP THE
PRECIP TIMING.

//ATL CONFIDENCE...12Z UPDATE...
LOW-MEDIUM CONFIDENCE ON LOW STRATUS CIGS THROUGH 15Z. MEDIUM
CONFIDENCE ON CONVECTION TIMING TODAY. OTHERWISE...HIGH CONFIDENCE
REMANING ELEMENTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          90  71  91  72 /  50  40  40  30
ATLANTA         89  72  89  74 /  50  40  40  40
BLAIRSVILLE     83  67  82  68 /  60  30  60  40
CARTERSVILLE    89  71  90  71 /  60  40  40  40
COLUMBUS        92  73  91  74 /  60  50  40  30
GAINESVILLE     88  71  88  73 /  60  40  40  40
MACON           91  72  91  72 /  60  50  40  30
ROME            88  71  92  72 /  60  30  60  40
PEACHTREE CITY  90  70  90  71 /  50  40  40  30
VIDALIA         91  74  91  74 /  60  40  40  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...ATWELL
LONG TERM....30
AVIATION...ATWELL
Hazardous weather outlook, Sep 1, 11:55 AM EDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1155 AM EDT SUN SEP 1 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-021600-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1155 AM EDT SUN SEP 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED TO NUMEROUS THUNDERSTORMS ARE POSSIBLE ACROSS NORTH AND
CENTRAL GEORGIA THROUGH TONIGHT...WITH THE GREATEST COVERAGE
EXPECTED IN NORTH GEORGIA. THE COMBINATION OF INCOMING REMNANTS OF
A CONVECTIVE SYSTEM MOVING SOUTH OUT OF TENNESSEE AND A
WEAK DISTURBANCE PUSHING INTO NORTH GEORGIA THIS AFTERNOON...IN
CONCERT WITH ENHANCED MOISTURE AND INSTABILITY WILL ALLOW FOR STORM
DEVELOPMENT. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY
HEAVY RAINFALL...SMALL HAIL...GUSTY WINDS AND FREQUENT LIGHTNING
STRIKES. TRAINING CELLS MAY RESULT IN LOCALIZED FLASH FLOODING
THREATS AS WELL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE POSSIBLE THROUGH
TUESDAY...PARTICULARLY EACH AFTERNOON AND EVENING. ALTHOUGH SEVERE
WEATHER IS NOT EXPECTED...THE POTENTIAL FOR STRONG STORMS WILL
EXIST. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY
RAINFALL...GUSTY WINDS AND FREQUENT LIGHTNING STRIKES. BY
WEDNESDAY AND THURSDAY...ISOLATED TO SCATTERED THUNDERSTORMS WILL
BE POSSIBLE MAINLY ACROSS PORTIONS OF CENTRAL GEORGIA.
THUNDERSTORM CHANCES WILL INCREASE ACROSS THE ENTIRE AREA FRIDAY
INTO SATURDAY AS ANOTHER UPPER DISTURBANCE PUSHES TOWARD THE
SOUTHEAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, Sep 1, 12:50 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1250 PM EDT SUN SEP 1 2013

GAZ021-032>034-045-011730-
1250 PM EDT SUN SEP 1 2013

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN CHEROKEE...
COBB...DEKALB...GWINNETT AND FULTON COUNTIES UNTIL 130 PM EDT...

AT 1248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BROOKHAVEN...MOVING SOUTHEAST AT 10 MPH
INTO THE BUCKHEAD AREA.   BESIDES LIGHTNING...THIS STORM IS CAPABLE
OF PRODUCING PEA SIZED HAIL AND HEAVY RAIN.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS CHEROKEE...COBB...DEKALB...GWINNETT AND
FULTON COUNTIES...INCLUDING AREAS AROUND BUCKHEAD...MOUNTAIN PARK...
DUNWOODY...BOLTON...BANKHEAD...CHASTAIN MEMORIAL PARK...SANDY
SPRINGS...ROSWELL...ALPHARETTA...JIM R MILLER PARK...MOUNT BETHEL...
WHITE WATER PARK...DOBBINS AIR RESERVE BASE...VININGS AND SMYRNA.
RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND
TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

&&

LAT...LON 3397 8386 3370 8438 3387 8463 3411 8439
TIME...MOT...LOC 1649Z 299DEG 9KT 3389 8434

30
Special weather statement, Sep 1, 12:59 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1259 PM EDT SUN SEP 1 2013

GAZ025-027-035>037-011745-
1259 PM EDT SUN SEP 1 2013

...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN OCONEE...
MADISON...BARROW...CLARKE AND JACKSON COUNTIES UNTIL 145 PM EDT...

AT 1255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM SANFORD TO BETHLEHEM...MOVING EAST AT 15
MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS OCONEE...MADISON...BARROW...CLARKE AND
JACKSON COUNTIES...INCLUDING AREAS AROUND FORT YARGO STATE PARK...
WINDER...RUSSELL...BETHLEHEM...ARCADE...NICHOLSON...ILA...STATHAM...
SANFORD...CENTER...BEAR CREEK RESERVOIR...WESTGATE PARK...BOGART...
NEESE AND DANIELSVILLE. RESIDENTS IN THIS AREA SHOULD STAY INDOORS.
ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY.

&&

LAT...LON 3411 8302 3410 8303 3400 8322 3401 8324
      3397 8327 3382 8353 3391 8364 3391 8368
      3389 8376 3393 8381 3405 8362 3419 8336
TIME...MOT...LOC 1659Z 285DEG 12KT 3412 8334 3403 8351
          3391 8371
Special weather statement, Sep 1, 1:06 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
106 PM EDT SUN SEP 1 2013

GAZ019>021-030-031-011745-
106 PM EDT SUN SEP 1 2013

...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN POLK...
PAULDING...BARTOW...CHEROKEE AND FLOYD COUNTIES UNTIL 145 PM EDT...

AT 105 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM WHITE TO SENEY...MOVING SOUTHEAST AT 10
MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS POLK...PAULDING...BARTOW...CHEROKEE AND FLOYD COUNTIES THROUGH
145 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
CEDARTOWN...KINGSTON...CASSVILLE...CAVE SPRING...SENEY...WHITE...FISH
CREEK...EUHARLEE...ARAGON...TAYLORSVILLE...STILESBORO...
CARTERSVILLE...BRASWELL...YORKVILLE AND BURNT HICKORY RIDGE. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3420 8509 3437 8481 3423 8447 3407 8469
      3408 8473 3404 8473 3391 8497 3401 8539
      3407 8543 3409 8543
TIME...MOT...LOC 1707Z 294DEG 11KT 3428 8479 3416 8498
          3411 8514
Special weather statement, Sep 1, 1:33 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
133 PM EDT SUN SEP 1 2013

GAZ032>035-043>047-055-011815-
133 PM EDT SUN SEP 1 2013

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING AND GUSTY
WINDS IN
WALTON...ROCKDALE...BARROW...COBB...DEKALB...DOUGLAS...GWINNETT...C
LA YTON AND FULTON COUNTIES UNTIL 215 PM EDT...

AT 130 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM HARBIN TO CHAPEL HILL...MOVING
SOUTH AT 10 MPH. THESE THUNDERSTORMS ARE CURRENTLY PRODUCING
FREQUENT LIGHTNING STRIKES OF 50 TO 65 STRIKES PER 5 MINUTES AND
VERY HEAVY RAIN.  IN ADDITION...GUSTY WINDS ARE POSSIBLE.  RECENTLY
A 31 MPH WIND WAS RECORDED AS A RESULT OF OUTFLOW FROM THESE STORMS.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS WALTON...ROCKDALE...BARROW...COBB...
DEKALB...DOUGLAS...GWINNETT...CLAYTON AND FULTON COUNTIES...INCLUDING
AREAS AROUND PLEASANT HILL...BUCKHEAD...FORT YARGO STATE PARK...
COUNTY LINE...CARL...AUBURN...HARBIN...LILBURN...LAWRENCEVILLE...
DACULA...LA VISTA...BROOKHAVEN...TUCKER...DRUID HILLS AND DORAVILLE.
RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND
TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

&&

LAT...LON 3406 8374 3379 8368 3367 8422 3351 8479
      3377 8484
TIME...MOT...LOC 1731Z 345DEG 10KT 3395 8381 3381 8427
          3370 8470

30
Special weather statement, Sep 1, 1:38 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
138 PM EDT SUN SEP 1 2013

GAZ020-021-030>032-041-011830-
138 PM EDT SUN SEP 1 2013

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS AND FREQUENT
LIGHTNING IN POLK...PAULDING...BARTOW...CHEROKEE...COBB AND HARALSON
COUNTIES UNTIL 230 PM EDT...

AT 133 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM RED TOP MOUNTAIN STATE PARK TO ESOM HILL...
MOVING SOUTHEAST AT 10 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS POLK...PAULDING...BARTOW...CHEROKEE...COBB AND HARALSON
COUNTIES THROUGH 230 PM EDT. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE FISH CREEK...ESOM HILL...ETNA...ARAGON...CEDARTOWN...
SUTALLEE...EMERSON...RED TOP MOUNTAIN STATE PARK...CARTERSVILLE...
BURNT HICKORY RIDGE...ROCKMART...GEORGE WASHINGTON CARVER STATE
PARK...BRASWELL...VAN WERT AND ANTIOCH. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3409 8491 3430 8464 3415 8436 3412 8436
      3410 8442 3405 8442 3388 8466 3375 8531
      3383 8538 3403 8542
TIME...MOT...LOC 1738Z 313DEG 7KT 3413 8469 3403 8482
          3396 8537
Local storm report, Sep 1, 1:42 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
142 PM EDT SUN SEP 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0108 PM     HAIL             DACULA                  33.99N 83.90W
09/01/2013  E0.25 INCH       GWINNETT           GA   PUBLIC

            45 TO 60 SECOND BURST OF HAIL. 0.25 TO 0.50 INCHES.

&&

30

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 9:09 PM EDTSpecial Weather StatementFFCMurray51 min
Aug 31, 9:58 PM EDTFlash Flood WarningFFCMurray6 hr
Aug 31, 10:03 PM EDTSpecial Weather StatementFFCTowns57 min
Sep 1, 5:50 AM EDTSpecial Weather StatementFFCGilmer, Murray, Pickens40 min
Sep 1, 6:37 AM EDTSpecial Weather StatementFFCGilmer, Pickens38 min
Sep 1, 7:42 AM EDTFlash Flood WarningFFCGilmer6 hr
Sep 1, 12:20 PM EDTSpecial Weather StatementFFCGordon, Pickens40 min
Sep 1, 12:50 PM EDTSpecial Weather StatementFFCFulton, Gwinnett40 min
Sep 1, 12:59 PM EDTSpecial Weather StatementFFCClarke, Madison46 min
Sep 1, 1:06 PM EDTSpecial Weather StatementFFCBartow, Polk39 min
Sep 1, 1:33 PM EDTSpecial Weather StatementFFCDeKalb, Douglas, Fulton, Gwinnett, Walton42 min
Sep 1, 1:38 PM EDTSpecial Weather StatementFFCHaralson, Paulding, Polk52 min
Sep 1, 1:54 PM EDTSpecial Weather StatementFFCClarke, Oconee, Oglethorpe36 min
Sep 1, 2:31 PM EDTSpecial Weather StatementFFCCarroll, Douglas, Haralson29 min
Sep 1, 2:34 PM EDTSpecial Weather StatementFFCCobb, DeKalb, Fulton41 min
Sep 1, 2:52 PM EDTSpecial Weather StatementFFCClayton, Henry, Newton, Rockdale23 min
Sep 1, 3:02 PM EDTSpecial Weather StatementFFCCarroll, Douglas43 min
Sep 1, 3:32 PM EDTSpecial Weather StatementFFCCatoosa43 min
Sep 1, 3:40 PM EDTSpecial Weather StatementFFCButts50 min
Sep 1, 3:46 PM EDTSpecial Weather StatementFFCCarroll, Heard44 min
Sep 1, 4:09 PM EDTSpecial Weather StatementFFCFayette, Meriwether51 min
Sep 1, 4:15 PM EDTSpecial Weather StatementFFCCatoosa, Murray, Whitfield45 min
Sep 1, 4:31 PM EDTSevere Thunderstorm WarningFFCCatoosa, Murray, Whitfield44 min
Sep 1, 5:07 PM EDTSpecial Weather StatementFFCLamar, Monroe23 min
Sep 1, 5:13 PM EDTSpecial Weather StatementFFCUpson47 min
Sep 1, 5:16 PM EDTSpecial Weather StatementFFCGordon44 min
Sep 1, 5:50 PM EDTSpecial Weather StatementFFCBibb40 min
Sep 1, 6:12 PM EDTSpecial Weather StatementFFCMuscogee48 min
Sep 1, 6:31 PM EDTSpecial Weather StatementFFCCrawford, Macon, Taylor44 min
Sep 1, 7:02 PM EDTSpecial Weather StatementFFCGlascock28 min
Sep 1, 7:28 PM EDTSpecial Weather StatementFFCGlascock, Warren47 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.